Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 52, NWS Phoenix, AZ

September 9, 2012Imperial County, California; Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 9, 2012, 4:41 PM PDT for Imperial County, California; Yuma County, Arizona. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2012, 4:41 PM PDT (23:41 UTC)
Expired
Sep 9, 2012, 5:15 PM PDT
In force
34 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Yuma County, AZ, Imperial County, CA

The radar

The Yuma radar (KYUX), 18 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 5:10 PM PDTTSTM WND DMG7 E Yuma, AZPOWER LINES DOWN.
Sep 9, 5:15 PM PDTTSTM WND DMGFortuna Foothills, AZINTERSTATE 8 CLOSED FROM AVE 3E TO FOOTHILLS BLVD DUE TO DOWNED POWER LINES.
Sep 9, 5:24 PM PDTTSTM WND GST 58Yuma, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-540 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS55 KPSR 092341
SVRPSR
AZC027-CAC025-100015-
/O.NEW.KPSR.SV.W.0052.120909T2341Z-120910T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
441 PM MST SUN SEP 9 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...FORTUNA
  FOOTHILLS...

* UNTIL 515 PM MST/515 PM PDT/

* AT 436 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORTUNA FOOTHILLS...AND
  MOVING NORTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLAISDELL AND ARABY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING.

&&

LAT...LON 3259 11474 3281 11454 3264 11423 3242 11438
TIME...MOT...LOC 2342Z 122DEG 7KT 3260 11444

$$

WOODALL
2 follow-up statements
796 
WWUS55 KPSR 092357
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
457 PM MST SUN SEP 9 2012

AZC027-CAC025-100015-
/O.CON.KPSR.SV.W.0052.000000T0000Z-120910T0015Z/
YUMA AZ-IMPERIAL CA-
457 PM MST SUN SEP 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
MST/515 PM PDT/ FOR EXTREME SOUTHEASTERN IMPERIAL AND WEST CENTRAL
YUMA COUNTIES...

AT 455 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARABY...OR NEAR
FORTUNA FOOTHILLS...MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLAISDELL...YUMA AND SOMERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

&&

LAT...LON 3259 11474 3281 11454 3264 11423 3242 11438
TIME...MOT...LOC 2357Z 141DEG 7KT 3267 11447

$$

WOODALL
434 
WWUS55 KPSR 100009
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
509 PM MST SUN SEP 9 2012

AZC027-CAC025-100015-
/O.CON.KPSR.SV.W.0052.000000T0000Z-120910T0015Z/
YUMA AZ-IMPERIAL CA-
509 PM MST SUN SEP 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
MST/515 PM PDT/ FOR EXTREME SOUTHEASTERN IMPERIAL AND WEST CENTRAL
YUMA COUNTIES...

AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARABY...OR NEAR
FORTUNA FOOTHILLS...MOVING NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YUMA 
AND SOMERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO 
RISE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

&&

LAT...LON 3259 11474 3281 11454 3264 11423 3242 11438
TIME...MOT...LOC 0009Z 126DEG 9KT 3268 11448

$$

WOODALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:30 PM PDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 9, 3:30 PM PDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SUN SEP 9 2012

.UPDATE...UPDATED AVIATION AND FIRE WX DISCUSSIONS.

&&

.SYNOPSIS...
A WEAK UPPER LOW WILL INTERACT WITH A MOIST AIRMASS OVER ARIZONA AND
SOUTHEAST CALIFORNIA...LEADING TO ABOVE AVERAGE STORM CHANCES
THROUGH TUESDAY. THERE WILL BE LARGE VARIATIONS IN STORM COVERAGE
AND INTENSITY FROM DAY TO DAY...WITH STORMS LIKELY MONDAY AND
TUESDAY OVER SOUTH-CENTRAL ARIZONA. HIGH TEMPERATURES WILL BE BELOW
NORMAL THROUGH THURSDAY. DRY AIR MOVES IN DURING THE LATTER HALF OF
THE WEEK WITH STORM CHANCES ENDING BY FRIDAY...ALONG WITH A GRADUAL
WARMING TREND.

&&

.DISCUSSION...
TONIGHT THROUGH TUESDAY...
TAKING A PEAK AT IR SATELLITE IMAGERY AND LIGHTNING...THERE IS
CURRENTLY ALOT OF THUNDERSTORM ACTIVITY OVER THE NORTHERN GULF OF
CALIFORNIA THIS AFTERNOON. TWO SEPARATE COMPLEXES HAVE EVOLVED AND
HAVE JOINED FORCES...ONE ASSOCIATED WITH THE UPPER LEVEL LOW ON THE
WEST SIDE OF THE GULF...AND ANOTHER THAT HAS PROGRESSIVELY MOVED
NORTH ALONG THE EASTERN SHORE OF THE GULF OF CALIFORNIA. CLOUD TOPS
ARE STARTING TO COOL NORTH OF THESE COMPLEXES OVER WESTERN PIMA/YUMA
COUNTIES...SO STORM ACTIVITY WILL QUICKLY PICK UP AND ADVANCE
NORTHWARD ACROSS THE SOUTHWEST AND CENTRAL DESERTS OF OUR CWA OVER
THE NEXT COUPLE OF HOURS. ANY OF THESE STORMS THAT FORM WILL HAVE
THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...AND STRONG GUSTY
WINDS THAT CAN GENERATE BLOWING DUST.

THE LATEST MODELS CONTINUE TO SUGGEST THAT THE ATMOSPHERE WILL
CONTINUE TO MOISTEN...UPWARDS TO AROUND 1.9IN OF PRECIPITABLE WATER
PER RECENT FORECAST MODEL SOUNDINGS...AND THE MODELS ARE STILL IN
GOOD AGREEMENT AS TO THE UPPER LOW DRIFTING A LITTLE WESTWARD THIS
EVENING AND THEN GETTING PICKED UP BY THE WESTERLIES AND SLOWLY
PUSHED NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA AND ARIZONA MONDAY
AND TUESDAY.

EVEN THOUGH THERE CONTINUES TO BE SUBTLE TIMING AND PLACEMENT
DIFFERENCES AMONGST THE MODELS WITH REGARD TO DYNAMICAL LIFTING
MECHANISMS TO HELP STORMS FORM AND RING OUT THE MOISTURE...MONDAY
AND TUESDAY STILL LOOK TO BE THE MOST ACTIVE DAYS. THE MAIN THREAT
BOTH DAYS WILL BE FOR FLASH FLOODING AS STORMS WILL BE PRONE TO
PRODUCE MODERATE TO HEAVY RAIN ACROSS MOST OF THE FORECAST AREA...
THE FOCUS ALONG THE LOWER COLORADO RIVER VALLEY AND OVER YUMA AND LA
PAZ COUNTIES MONDAY...THEN SHIFTING EAST OVER MARICOPA AND SOUTHERN
GILA COUNTY BY TUESDAY. WILL PASS THIS THOUGHT ON TO FUTURE SHIFTS
TO CLOSELY ASSESS THE NEED FOR A FLASH FLOOD WATCH ONE OR BOTH DAYS.

DAYTIME TEMPERATURES WILL CONTINUE TO TREND BELOW NORMAL...AT LEAST
THROUGH THURSDAY...ALL PREDICATED ON DAY TO DAY PRECIPITATION
PATTERNS AND THE AMOUNT OF LINGERING CLOUD COVER.

WEDNESDAY THROUGH SATURDAY...BEHIND THE DEPARTING TROUGH...DRY
ADVECTION TAKES HOLD THE LATTER HALF OF THE WEEK WITH ONLY LOW END
SLIGHT CHANCES LEFT WEDNESDAY AND THURSDAY...MAINLY OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA...BEFORE CHANCES DROP OFF
ALTOGETHER FRIDAY AND SATURDAY. WITH THE DRY AIR AND THE SLOWLY
BUILDING RIDGE...HIGH TEMPS SLOWLY WARM UP.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
SHOWERS EAST OF THE PHOENIX METRO AREA THAT OCCURRED THIS MORNING
AND EARLY AFTERNOON HAVE HELPED TO STABILIZE THE ATMOSPHERE.
HOWEVER...CONVECTION IS EXPECTED TO REDEVELOP THIS AFTERNOON...BUT
GENERALLY REMAIN WEST OF THE PHOENIX METRO AREA...FOCUSED MORE
TOWARDS GILA BEND AND YUMA. OTHERWISE...THERE IS AN ABOVE AVERAGE
CHANCE FOR AN OUTFLOW BOUNDARY CONTAINING STRONG WINDS AND BLOWING
DUST TO REACH THE WEST VALLEY EARLY THIS EVENING.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
LATEST SATELLITE AND RADAR IMAGERY SUGGEST CONVECTION WILL DEVELOP
ACROSS SOUTHWESTERN AZ THIS AFTERNOON...PERHAPS REACHING
SOUTHEASTERN CA THIS EVENING. CHANCE FOR SHOWERS AND THUNDERSTORMS
IS HIGHER THAN NORMAL AT KIPL AND VCSH HAS BEEN INCLUDED IN THE
TAFS. PROBABILITIES ARE SOMEWHAT LOWER AT KBLH. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN THAT WILL BRIEFLY LOWER
VSBYS AND CIGS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
HIGH PRESSURE WILL BUILD ACROSS SOUTHERN CA...PRODUCING A DRY WEST
TO NORTHWESTERLY FLOW ACROSS THE FORECAST AREA. MOISTURE WILL BE
SCOURED OUT WEDNESDAY...BUT MAY STILL BE SUFFICIENT FOR ISOLATED
SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE HIGHER ELEVATIONS. BUT
BY THURSDAY...PRECIP CHANCES WILL BE NEGLIGIBLE. A WARMING TREND IS
ALSO EXPECTED...WITH BELOW NORMAL TEMPERATURES APPROACHING NORMAL
VALUES BY THE WEEKEND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/AJ
AVIATION...HIRSCH
FIRE WEATHER...HIRSCH
Hazardous weather outlook, Sep 9, 3:44 PM PDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST SUN SEP 9 2012

AZZ021>023-026>028-101300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
344 PM MST SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON
AND EVENING. STORMS THAT FORM OVER YUMA AND LA PAZ COUNTIES WILL BE
MORE APT TO PRODUCE HEAVY RAIN THAT COULD LEAD TO LOCALIZED FLOODING
CONCERNS. ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES...THE STORM
THREAT WILL BE MORE ISOLATED IN NATURE...BUT IT IS NOT OUT OF THE
QUESTION FOR ANY STORM THAT FORMS TO PRODUCE STRONG GUSTY WINDS UP
TO 40 MPH AND BLOWING DUST THAT COULD QUICKLY REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY.

AZZ024-101300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
344 PM MST SUN SEP 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STORM CHANCES CONTINUE THIS AFTERNOON AND EVENING...BUT STORMS ARE
EXPECTED TO BE ISOLATED IN NATURE. ANY STORM WILL HAVE THE POTENTIAL
TO PRODUCE BRIEF HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE
POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-025-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
344 PM MST SUN SEP 9 2012 /344 PM PDT SUN SEP 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ABOVE AVERAGE STORM CHANCES CAN BE EXPECTED THIS AFTERNOON AND
EVENING. STORMS WILL HAVE MORE POTENTIAL TO PRODUCE FLOODING THAN
GENERATING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWER AND THUNDERSTORMS ACTIVITY PEAKS MONDAY INTO TUESDAY...AND
THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY
AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS.
STORM CHANCES TREND DOWN TO SLIGHT BY LATE TUESDAY...AND GO AWAY
ALTOGETHER THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 9, 3:48 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
348 PM MST SUN SEP 9 2012

AZZ026-092345-
YUMA AZ-
348 PM MST SUN SEP 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 445 PM MST

AT 340 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES SOUTH OF TACNA...MOVING NORTHWEST AT 15
MPH. OTHER AREAS IMPACTED MAY INCLUDE...CABEZA PRIETA NATIONAL
WILDLIFE REFUGE...AND THE COYOTE WASH

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN YUMA COUNTY...
  RURAL CENTRAL YUMA COUNTY...

IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.

IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE
LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE
POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF
STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A
STURDY BUILDING OR AN ALL METAL VEHICLE.

LAT...LON 3224 11399 3224 11405 3226 11411 3270 11434
      3282 11367 3233 11346 3222 11398
TIME...MOT...LOC 2245Z 151DEG 14KT 3235 11392

DEWEY

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:15 PM PDTSpecial Weather StatementPSRLa Paz45 min
Sep 8, 6:50 PM PDTSevere Thunderstorm WarningPSRLa Paz55 min
Sep 9, 11:19 AM PDTBlowing Dust AdvisoryPSR101 min
Sep 9, 3:48 PM PDTSpecial Weather StatementPSRYuma57 min
Sep 9, 4:08 PM PDTBlowing Dust AdvisoryPSR111 min
Sep 9, 4:42 PM PDTSpecial Weather StatementPSRYuma48 min

Nearby

Severe Thunderstorm Warnings in California, 2012Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.